Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Sep 19, 1:35 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 19, 1:35 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
235 AM CDT SAT SEP 19 2015
.SYNOPSIS...
ISSUED AT 234 AM CDT SAT SEP 19 2015
06Z SFC DATA INDICATES A LOW OVER LOWER LAKE MICHIGAN AND POSSIBLY
ANOTHER NORTH OF KMKG IN LOWER MICHIGAN. THE MAIN COLD FRONT RAN
FROM THE LAKE MICHIGAN LOW INTO CENTRAL OKLAHOMA. DEW POINTS WERE IN
THE 60S AHEAD OF THE COLD FRONT WITH 40S AND 50S ACROSS THE PLAINS
AND WESTERN GREAT LAKES.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 234 AM CDT SAT SEP 19 2015
QUIET AND PLEASANT CONDITIONS WILL BE SEEN TODAY AND TONIGHT AS HIGH
PRESSURE BUILDS INTO THE MIDWEST. TEMPERATURES WILL AVERAGE BELOW
NORMAL. CLEAR SKIES AND LIGHT WINDS TONIGHT MAY ALLOW FAVORED COOL
AREAS TO DROP INTO THE MID 40S.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 234 AM CDT SAT SEP 19 2015
THE MAIN THEMES OF THE LONG TERM FORECAST PERIOD ARE GRADUALLY
MODERATING TEMPERATURES AND CONTINUED LOW CONFIDENCE IN RAIN CHANCES
LATER IN THE PERIOD.
THE WARMING TREND WILL BEGIN SUNDAY WITH HIGHS GENERALLY 70 TO
75...STILL SEVERAL DEGREES BELOW NORMAL FOR THE DATE. FOR MONDAY
THROUGH WEDNESDAY...AN UPPER RIDGE WILL BUILD INTO THE
REGION...PROVIDING CONTINUED WARMING BACK ABOVE NORMAL. RIDGE RIDING
SHORT WAVE ENERGY IS EXPECTED TO REMAIN NORTH AND WEST OF THE
FORECAST AREA DURING THIS TIME FRAME.
LATE IN THE FORECAST PERIOD...SYNOPTIC MODELS BEGIN TO DIVERGE IN
THEIR HANDLING OF A SHORT WAVE TROUGH EJECTING OUT OF THE SOUTHWEST
CONUS. THE GFS AND GEM SUGGEST SOME POTENTIAL FOR THIS WAVE TO BRING
SCATTERED RAIN TO THE AREA...WHILE THE ECMWF MAINTAINS THE UPPER
RIDGE AND KEEPS THE FORECAST AREA DRY. THE CONSENSUS BLEND POPS ARE
HOLDING AT SLIGHT CHANCES FOR THURSDAY AND FRIDAY...WITH NO REASON
TO VARY FROM THIS GUIDANCE AT DAY 6/7 OF THE FORECAST PERIOD.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1124 PM CDT FRI SEP 18 2015
MVFR TO POCKETS OF IFR CONDITIONS WITH A FEW SHOWERS WILL GIVE WAY
TO DECREASING CLOUDS AND A RETURN OF VFR CONDITIONS OVERNIGHT AS
COLD FRONT CONTINUES TO EXIT THE REGION. WINDS WILL REMAIN GUSTY
FROM NORTHWEST AT 10-20+ KTS THEN TAPER OFF AT OR BELOW 10 KTS
EARLY IN THE MORNING. VFR CONDITIONS WILL THEN BE SEEN SATURDAY
AND SATURDAY NIGHT... WITH NORTHERLY WINDS AROUND 10-15 KTS WITH
SOME GUSTS POSSIBLE DURING DAY DIMINISHING BELOW 10 KTS IN THE
EVENING.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...08
SHORT TERM...08
LONG TERM...RP KINNEY
AVIATION...05
Hazardous weather outlook, Sep 19, 2:21 AM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
321 AM CDT SAT SEP 19 2015
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-200830-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
321 AM CDT SAT SEP 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Sep 18, 10:40 PM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1140 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM HEAVY RAIN 1 SSE DAVENPORT 41.54N 90.60W
09/18/2015 M2.40 INCH SCOTT IA TRAINED SPOTTER
RAINFALL TOTAL SINCE 1 PM THURSDAY.
&&
RP KINNEYFlood, Benton
- When
- September 19, 4:00 AM CST to 4:25 PM CST
- Where
- Benton County, 28.94 mi SSE of Walford to 29.2 mi SSE of Walford
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 41.472, -91.722
The river crested at 14.65 feet (Major) at 9:30 AM.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, September 19, 20151 death · $5,000 · 1 event
- High Wind in Montana, September 19 to 21, 201574 kt wind · 5 events
- Flash Flooding in Texas, September 19, 2015$9,000 · 3 events
- Wildfire in Montana, September 19 to 20, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602680.